MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CADD-SOLIS WIRELESS COMMUNICATION MODULE; ACCESSORIES, PUMP, INFUSION

SMITHS MEDICAL ASD, INC. CADD-SOLIS WIRELESS COMMUNICATION MODULE; ACCESSORIES, PUMP, INFUSION
Model Number 2131
Medical Device Problem Codes Circuit Failure (1089); Wireless Communication Problem (3283)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that module was showing frequent "wireless connection error".When the error occurred, it did not allow user to proceed with the use of pump.The only way to clear the error was to physically remove the top hat and re-attach it.Even when the communication module was swapped with another pump, the error travelled with it.Reporter has verified that there were no insulation rubber tips left on the pins.The event occurred during start up.There was no patient involvement.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Additional Manufacturer Narrative
H2) correction: d1 brand name corrected.D4 lot number corrected, was originally listed under serial number.D4 model number corrected.D4 expiration date corrected.D4 primary udi number corrected.G2 report source corrected.G4 pma/510(k) number corrected.H4 device manufacture date corrected.H2) device evaluation: d9: date returned to manufacturer: 7/3/2024.H3, h6: the device was returned for root cause analysis and the investigation findings concluded after visual inspection and functional testing, the customer problem was not duplicated.The device was returned in good condition.With the communication (comm) module attached to a good pump and powered-on to check battery status, the manufacturer representative configured the pump's wireless settings using the solis network setup utility per established setup instructions to enable wireless communications.With the pump and the computer connected to the test wireless network (smtest5), the manufacturer representative pinged the pump to initiate data transfer.The reported errors could not be duplicated; however, the manufacturer representative found the comm module to be at fault.The manufacturer representative powered the pump on after installing the comm module to a fully charged battery state and no error messages appeared.The manufacturer representative configured the pump successfully using the latest version of solis network setup utility software to enable the wireless settings.However, the comm module failed to successfully update its wireless connectivity status and connect to the test wireless network after multiple attempts.The manufacturer representative reattached and retorqued the comm module's top cover but that did not change the outcome.The wireless function of the pump was switched on but there was no association of the comm module with a wireless access point occurring.It appeared as if the comm module was stuck in heat reduction mode.The manufacturer representative suspected the most likely cause of the customer reported issue was a malfunctioning wireless radio board.The manufacturer representative sent a replacement request to the customer and would send the device to the supplier for further investigation.

Brand Name
CADD-SOLIS WIRELESS COMMUNICATION MODULE
Common Device Name
ACCESSORIES, PUMP, INFUSION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane n
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key19660700
Report Number3012307300-2024-05748
Device Sequence Number12439378
Product Code MRZ
UDI-Device Identifier15019517171969
UDI-Public(01)15019517171969(17)250622(10)13628719
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K170982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2025
Device Model Number2131
Device Catalogue Number21-2131-25
Device Lot Number13628719
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown